Alert archive / Pennsylvania / Wind Advisories in 2007
Wind Advisory 6, NWS State College, PA
NWS State College, PA issued this wind advisory at Dec 23, 2007, 3:39 AM EST for 33 counties in Pennsylvania. It took effect at Dec 23, 2007, 12:00 PM EST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Dec 23, 2007, 3:39 AM EST (08:39 UTC)
- In effect from
- Dec 23, 2007, 12:00 PM EST
- Expired
- Dec 23, 2007, 8:40 PM EST
- In force
- 9 hr
- Issued by
- NWS State College, PA
All 33 counties
Adams County, PA, Bedford County, PA, Blair County, PA, Cambria County, PA, Cameron County, PA, Centre County, PA, Clearfield County, PA, Clinton County, PA, Columbia County, PA, Cumberland County, PA, Dauphin County, PA, Elk County, PA, Franklin County, PA, Fulton County, PA, Huntingdon County, PA, Juniata County, PA, Lancaster County, PA, Lebanon County, PA, Lycoming County, PA, McKean County, PA, Mifflin County, PA, Montour County, PA, Northumberland County, PA, Perry County, PA, Potter County, PA, Schuylkill County, PA, Snyder County, PA, Somerset County, PA, Sullivan County, PA, Tioga County, PA, Union County, PA, Warren County, PA, York County, PA
The radar
The State College radar (KCCX), 43 km from the middle of the area, began a volume at 08:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 00:00Z, 8.7 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 636 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 163 m²/s²
- 0-3 km storm-relative helicity
- 272 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KCTP 230839 NPWCTP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 339 AM EST SUN DEC 23 2007 ...STRONG WINDS ARE POSSIBLE SUNDAY AFTERNOON THROUGH SUNDAY EVENING... .A SHARP COLD FRONT WILL CROSS PENNSYLVANIA LATER THIS MORNING AND THIS AFTERNOON. STRONG TO POTENTIALLY DAMAGING WIND GUSTS MAY IMMEDIATELY PRECEDE AND FOLLOW THE PASSAGE OF THE FRONT...AS WIND SPEEDS GREATER THAN 60 MPH JUST A FEW THOUSAND FEET ABOVE THE GROUND MAY MIX TO THE GROUND ALONG AND BEHIND THE FRONT. THE SHOWERS COULD BRING SOME HIGH WINDS TO THE SURFACE. A SEVERAL HOUR PERIOD OF STRONG GUSTY IS EXPECTED AFTER THE FRONT MOVES TO OUR EAST. PAZ024-033-231645- /O.UPG.KCTP.HW.A.0001.071223T1700Z-071224T0300Z/ /O.NEW.KCTP.HW.W.0002.071223T1700Z-071224T0700Z/ CAMBRIA-SOMERSET- 339 AM EST SUN DEC 23 2007 ...HIGH WIND WARNING IN EFFECT FROM NOON TODAY TO 2 AM EST MONDAY... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 2 AM EST MONDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. HIGH WINDS ARE EXPECTED TODAY AND THIS EVENING. WINDS TO NEAR 60 MPH ARE POSSIBLE...MAINLY BEHIND THE COLD FRONT AND IN THE HIGHER ELEVATIONS OF CAMBRIA AND SOMERSET COUNTIES. THE HIGH WIND WARNING IS MAINLY FOR LOCATIONS OVER 1500 FEET IN ELEVATION. LOWER ELEVATIONS SHOULD SEE WIND GUSTS MAINLY IN THE 35 TO 55 MPH RANGE. THE STRONGEST WINDS ARE MOST LIKELY AFTER THE FRONTAL PASSAGE. STRONG WINDS CAN BLOW LOSE ITEMS AROUND. SECURE GARBAGE PALES AND OTHER LOSE ITEMS TO INCLUDE HIGH PROFILE CHRISTMAS LAWN DECORATIONS. HIGH WINDS CAN ALSO DOWN LIMBS AND WIRES CAUSING SPORADIC POWER OUTAGES. TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE AND OTHER LOOSE OUTDOOR OBJECTS. THE HIGH WINDS MAY TOPPLE TREES...DOWN POWER LINES AND DAMAGE SOME STRUCTURES. $$ PAZ004>006-010>012-017>019-025>028-034>037-041-042-045-046- 049>053-056>059-063>066-231645- /O.UPG.KCTP.HW.A.0001.071223T1700Z-071224T0300Z/ /O.NEW.KCTP.WI.Y.0006.071223T1700Z-071224T0700Z/ WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA- BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING-SULLIVAN- SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON- CUMBERLAND-ADAMS-YORK-LANCASTER- 339 AM EST SUN DEC 23 2007 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 2 AM EST MONDAY... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 2 AM EST MONDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. STRONG WINDS ARE EXPECTED MAINLY ALONG AND AFTER THE PASSAGE OF THE COLD FRONT. WIND GUSTS OF 35 TO 55 MPH ARE POSSIBLE. STRONG WINDS CAN BLOW LOSE ITEMS AROUND. SECURE GARBAGE PALES AND OTHER LOSE ITEMS TO INCLUDE HIGH PROFILE CHRISTMAS LAWN DECORATIONS. HIGH WINDS CAN ALSO DOWN LIMBS AND WIRES CAUSING SPORADIC POWER OUTAGES. A WIND ADVISORY MEANS THAT STRONG...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES IN EXPOSED LOCATIONS. GUSTY WINDS COULD ALSO CAUSE SOME MINOR PROPERTY DAMAGE. $$
5 follow-up statements
000 WWUS71 KCTP 231559 NPWCTP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 1059 AM EST SUN DEC 23 2007 ...STRONG WINDS ARE POSSIBLE SUNDAY AFTERNOON THROUGH SUNDAY EVENING... .A SHARP COLD FRONT WILL CROSS PENNSYLVANIA THIS AFTERNOON AND EARLY THIS EVENING. STRONG TO POTENTIALLY DAMAGING WIND GUSTS WILL ACCOMPANY THE PASSAGE OF THE FRONT...AS WIND SPEEDS GREATER THAN 60 MPH JUST A FEW THOUSAND FEET ABOVE THE GROUND MAY MIX TO THE GROUND ALONG AND BEHIND THE FRONT. THE SHOWERS COULD BRING SOME HIGH WINDS TO THE SURFACE. STRONG GUSTY WINDS ARE EXPECTED TO CONTINUE FOR A FEW HOURS AFTER THE FRONT MOVES THROUGH. PAZ024-033-240000- /O.CON.KCTP.HW.W.0002.071223T1700Z-071224T0700Z/ CAMBRIA-SOMERSET- 1059 AM EST SUN DEC 23 2007 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 AM EST MONDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 AM EST MONDAY. WIND GUSTS TO NEAR 60 MPH ARE POSSIBLE...MAINLY BEHIND A COLD FRONT THAT WILL PASS AROUND 3 OR 4 PM. THE HIGH WIND WARNING IS MAINLY FOR LOCATIONS OVER 1500 FEET IN ELEVATION...BUT THE LOWER ELEVATIONS SHOULD SEE GUSTS AS HIGH AS 40 TO 50 MPH AS WELL. THE STRONGEST WINDS WILL LIKELY BE AFTER THE FRONTAL PASSAGE...WHEN THE WINDS SWITCH TO THE WEST. THESE 20 TO 30 MPH WINDS WILL HAVE GUSTS UP TO 60 MPH. THESE WINDS ARE EXPECTED TO SUBSIDE AFTER MIDNIGHT. STRONG WINDS CAN BLOW LOSE ITEMS AROUND. SECURE GARBAGE CANS AND OTHER LOOSE ITEMS LIKE CHRISTMAS LAWN DECORATIONS. HIGH WINDS CAN ALSO DOWN LIMBS AND WIRES CAUSING SPORADIC POWER OUTAGES. $$ PAZ004>006-010>012-017>019-025>028-034>037-041-042-045-046- 049>053-056>059-063>066-240000- /O.CON.KCTP.WI.Y.0006.071223T1700Z-071224T0700Z/ WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA- BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING-SULLIVAN- SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON- CUMBERLAND-ADAMS-YORK-LANCASTER- 1059 AM EST SUN DEC 23 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM EST MONDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM EST MONDAY. WIND GUSTS UP TO 50 MPH ARE POSSIBLE...MAINLY BEHIND A COLD FRONT THAT WILL PASS THROUGH LATE THIS AFTERNOON AND EARLY THIS EVENING. THE HIGHER ELEVATIONS SHOULD HAVE THE HIGHEST GUSTS THIS AFTERNOON. BUT...ANY LOCATIONS WITH THUNDERSTORMS COULD ALSO GET HIGH GUSTS. THE STRONGEST WINDS WILL LIKELY BE AFTER THE FRONTAL PASSAGE...WHEN THE WINDS SWITCH TO THE WEST. THESE 20 TO 30 MPH WINDS WILL HAVE GUSTS AS HIGH AS 50 MPH AT TIMES. THESE WINDS ARE EXPECTED TO SUBSIDE AFTER MIDNIGHT. A WIND ADVISORY MEANS THAT STRONG...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES IN EXPOSED LOCATIONS. GUSTY WINDS COULD ALSO CAUSE SOME MINOR PROPERTY DAMAGE. $$ DANGELO
000 WWUS71 KCTP 232042 NPWCTP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 341 PM EST SUN DEC 23 2007 ...STRONG WINDS WILL AFFECT THE AREA THROUGH LATE EVENING... .A SHARP COLD FRONT WILL CROSS PENNSYLVANIA THIS AFTERNOON AND EARLY THIS EVENING. STRONG TO POTENTIALLY DAMAGING WIND GUSTS WILL ACCOMPANY THE PASSAGE OF THE FRONT...AS WIND SPEEDS GREATER THAN 60 MPH JUST A FEW THOUSAND FEET ABOVE THE GROUND MAY MIX TO THE GROUND ALONG AND BEHIND THE FRONT. THE SHOWERS COULD BRING SOME HIGH WINDS TO THE SURFACE. STRONG GUSTY WINDS ARE EXPECTED TO CONTINUE FOR A FEW HOURS AFTER THE FRONT MOVES THROUGH. PAZ018-019-025>028-034>036-049>053-056-063-064-240700- /O.UPG.KCTP.WI.Y.0006.000000T0000Z-071224T0700Z/ /O.EXA.KCTP.HW.W.0002.000000T0000Z-071224T0700Z/ NORTHERN CENTRE-SOUTHERN CENTRE-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA- BEDFORD-FULTON-FRANKLIN-UNION-SNYDER-MONTOUR-NORTHUMBERLAND- COLUMBIA-PERRY-CUMBERLAND-ADAMS- 341 PM EST SUN DEC 23 2007 ...HIGH WIND WARNING IN EFFECT UNTIL 2 AM EST MONDAY... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 2 AM EST MONDAY. THE WIND ADVISORY IS NO LONGER IN EFFECT. WIND GUSTS UP TO 60 MPH ARE POSSIBLE...MAINLY BEHIND A COLD FRONT THAT WILL PASS THROUGH LATE THIS AFTERNOON AND EARLY THIS EVENING. THE HIGHER ELEVATIONS SHOULD HAVE THE HIGHEST GUSTS THIS AFTERNOON. BUT...ANY LOCATIONS WITH THUNDERSTORMS COULD ALSO GET HIGH GUSTS. THE STRONGEST WINDS WILL LIKELY BE AFTER THE FRONTAL PASSAGE... WHEN THE WINDS SWITCH TO THE WEST. THESE 20 TO 30 MPH WINDS WILL HAVE GUSTS AS HIGH AS 60 MPH AT TIMES. THESE WINDS ARE EXPECTED TO SUBSIDE AFTER MIDNIGHT. TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE AND OTHER LOOSE OUTDOOR OBJECTS. THE HIGH WINDS MAY TOPPLE TREES...DOWN POWER LINES AND DAMAGE SOME STRUCTURES. $$ PAZ024-033-240700- /O.CON.KCTP.HW.W.0002.000000T0000Z-071224T0700Z/ CAMBRIA-SOMERSET- 341 PM EST SUN DEC 23 2007 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 AM EST MONDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 AM EST MONDAY. WIND GUSTS TO NEAR 60 MPH WILL OCCUR. THE STRONGEST WINDS WILL LIKELY BE AFTER THE FRONTAL PASSAGE... WHEN THE WINDS SWITCH TO THE WEST. THESE 20 TO 30 MPH WINDS WILL HAVE GUSTS UP TO 60 MPH. THESE WINDS ARE EXPECTED TO SUBSIDE AFTER MIDNIGHT. STRONG WINDS CAN BLOW LOSE ITEMS AROUND. SECURE GARBAGE CANS AND OTHER LOOSE ITEMS LIKE CHRISTMAS LAWN DECORATIONS. HIGH WINDS CAN ALSO DOWN LIMBS AND WIRES CAUSING SPORADIC POWER OUTAGES. $$ PAZ004>006-010>012-017-037-041-042-045-046-057>059-065-066-240700- /O.CON.KCTP.WI.Y.0006.000000T0000Z-071224T0700Z/ WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- TIOGA-NORTHERN LYCOMING-SULLIVAN-SOUTHERN CLINTON- SOUTHERN LYCOMING-DAUPHIN-SCHUYLKILL-LEBANON-YORK-LANCASTER- 341 PM EST SUN DEC 23 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM EST MONDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM EST MONDAY. WIND GUSTS UP TO 50 MPH ARE POSSIBLE...MAINLY BEHIND A COLD FRONT THAT WILL PASS THROUGH LATE THIS AFTERNOON AND EARLY THIS EVENING. THE HIGHER ELEVATIONS SHOULD HAVE THE HIGHEST GUSTS THIS AFTERNOON. BUT...ANY LOCATIONS WITH THUNDERSTORMS COULD ALSO GET HIGH GUSTS. THE STRONGEST WINDS WILL LIKELY BE AFTER THE FRONTAL PASSAGE... WHEN THE WINDS SWITCH TO THE WEST. THESE 20 TO 30 MPH WINDS WILL HAVE GUSTS AS HIGH AS 50 MPH AT TIMES. THESE WINDS ARE EXPECTED TO SUBSIDE AFTER MIDNIGHT. A WIND ADVISORY MEANS THAT STRONG...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES IN EXPOSED LOCATIONS. GUSTY WINDS COULD ALSO CAUSE SOME MINOR PROPERTY DAMAGE. $$ DEVOIR/MARTIN
000 WWUS71 KCTP 232053 NPWCTP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 353 PM EST SUN DEC 23 2007 ...STRONG WINDS WILL AFFECT THE AREA THROUGH LATE EVENING... .A SHARP COLD FRONT WILL CROSS PENNSYLVANIA THIS AFTERNOON AND EARLY THIS EVENING. STRONG TO POTENTIALLY DAMAGING WIND GUSTS WILL ACCOMPANY THE PASSAGE OF THE FRONT...AS WIND SPEEDS GREATER THAN 60 MPH JUST A FEW THOUSAND FEET ABOVE THE GROUND MAY MIX TO THE GROUND ALONG AND BEHIND THE FRONT. THE SHOWERS COULD BRING SOME HIGH WINDS TO THE SURFACE. STRONG GUSTY WINDS ARE EXPECTED TO CONTINUE FOR A FEW HOURS AFTER THE FRONT MOVES THROUGH. PAZ057>059-065-066-240700- /O.UPG.KCTP.WI.Y.0006.000000T0000Z-071224T0700Z/ /O.EXA.KCTP.HW.W.0002.000000T0000Z-071224T0700Z/ DAUPHIN-SCHUYLKILL-LEBANON-YORK-LANCASTER- 353 PM EST SUN DEC 23 2007 ...HIGH WIND WARNING IN EFFECT UNTIL 2 AM EST MONDAY... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 2 AM EST MONDAY. THE WIND ADVISORY IS NO LONGER IN EFFECT. WIND GUSTS BETWEEN 50 AND 60 MPH ARE POSSIBLE...MAINLY BEHIND A COLD FRONT THAT WILL PASS THROUGH LATE THIS AFTERNOON AND EARLY THIS EVENING. THE HIGHER ELEVATIONS SHOULD HAVE THE HIGHEST GUSTS THIS AFTERNOON. BUT...ANY LOCATIONS WITH THUNDERSTORMS COULD ALSO GET HIGH GUSTS. THE STRONGEST WINDS WILL LIKELY BE AFTER THE FRONTAL PASSAGE... WHEN THE WINDS SWITCH TO THE WEST. THESE 20 TO 30 MPH WINDS WILL HAVE GUSTS AS HIGH AS 60 MPH AT TIMES. THESE WINDS ARE EXPECTED TO SUBSIDE AFTER MIDNIGHT. TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE AND OTHER LOOSE OUTDOOR OBJECTS. THE HIGH WINDS MAY TOPPLE TREES...DOWN POWER LINES AND DAMAGE SOME STRUCTURES. $$ PAZ018-019-024>028-033>036-049>053-056-063-064-240700- /O.CON.KCTP.HW.W.0002.000000T0000Z-071224T0700Z/ NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-CUMBERLAND-ADAMS- 353 PM EST SUN DEC 23 2007 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 AM EST MONDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 AM EST MONDAY. WIND GUSTS TO NEAR 60 MPH WILL OCCUR. THE STRONGEST WINDS WILL LIKELY BE AFTER THE FRONTAL PASSAGE... WHEN THE WINDS SWITCH TO THE WEST. THESE 20 TO 30 MPH WINDS WILL HAVE GUSTS UP TO 60 MPH. THESE WINDS ARE EXPECTED TO SUBSIDE AFTER MIDNIGHT. STRONG WINDS CAN BLOW LOSE ITEMS AROUND. SECURE GARBAGE CANS AND OTHER LOOSE ITEMS LIKE CHRISTMAS LAWN DECORATIONS. HIGH WINDS CAN ALSO DOWN LIMBS AND WIRES CAUSING SPORADIC POWER OUTAGES. $$ PAZ004>006-010>012-017-037-041-042-045-046-240700- /O.CON.KCTP.WI.Y.0006.000000T0000Z-071224T0700Z/ WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- TIOGA-NORTHERN LYCOMING-SULLIVAN-SOUTHERN CLINTON- SOUTHERN LYCOMING- 353 PM EST SUN DEC 23 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM EST MONDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM EST MONDAY. WIND GUSTS UP TO 50 MPH ARE POSSIBLE...MAINLY BEHIND A COLD FRONT THAT WILL PASS THROUGH LATE THIS AFTERNOON AND EARLY THIS EVENING. THE HIGHER ELEVATIONS SHOULD HAVE THE HIGHEST GUSTS THIS AFTERNOON. BUT...ANY LOCATIONS WITH THUNDERSTORMS COULD ALSO GET HIGH GUSTS. THE STRONGEST WINDS WILL LIKELY BE AFTER THE FRONTAL PASSAGE... WHEN THE WINDS SWITCH TO THE WEST. THESE 20 TO 30 MPH WINDS WILL HAVE GUSTS AS HIGH AS 50 MPH AT TIMES. THESE WINDS ARE EXPECTED TO SUBSIDE AFTER MIDNIGHT. A WIND ADVISORY MEANS THAT STRONG...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES IN EXPOSED LOCATIONS. GUSTY WINDS COULD ALSO CAUSE SOME MINOR PROPERTY DAMAGE. $$ DEVOIR/MARTIN
000 WWUS71 KCTP 232323 NPWCTP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 623 PM EST SUN DEC 23 2007 ...STRONG WINDS WILL AFFECT THE AREA THROUGH LATE EVENING... .GUSTY WINDS BEHIND A COLD FRONT WILL CONTINUE ACROSS THE AREA THIS EVENING. SOME GUSTS COULD EXCEED 45 MPH. PAZ018-019-024>028-033>036-049>053-056>059-063>066-240700- /O.CAN.KCTP.HW.W.0002.000000T0000Z-071224T0700Z/ /O.EXA.KCTP.WI.Y.0006.000000T0000Z-071224T0700Z/ NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON- CUMBERLAND-ADAMS-YORK-LANCASTER- 623 PM EST SUN DEC 23 2007 ...WIND ADVISORY IN EFFECT UNTIL 2 AM EST MONDAY... ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 2 AM EST MONDAY. THE HIGH WIND WARNING HAS BEEN CANCELED. THE HIGH WIND WARNING HAS BEEN CANCELED AS THE HIGH WINDS RESPONSIBLE FOR SEVERAL DOWNED TREES AND POWER LINES HAVE DECREASED. GUSTY WINDS...HOWEVER...WILL CONTINUE THROUGH THE LATE EVENING HOURS. SUSTAINED WINDS OF 15 TO 25 MPH ARE EXPECTED WITH WIND GUSTS POTENTIALLY EXCEEDING 45 MPH. A WIND ADVISORY MEANS THAT STRONG...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES IN EXPOSED LOCATIONS. GUSTY WINDS COULD ALSO CAUSE SOME MINOR PROPERTY DAMAGE. $$ PAZ004>006-010>012-017-037-041-042-045-046-240700- /O.CON.KCTP.WI.Y.0006.000000T0000Z-071224T0700Z/ WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- TIOGA-NORTHERN LYCOMING-SULLIVAN-SOUTHERN CLINTON- SOUTHERN LYCOMING- 623 PM EST SUN DEC 23 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM EST MONDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM EST MONDAY. GUSTY WINDS WILL CONTINUE THROUGH THE LATE EVENING HOURS BEHIND A STRONG COLD FRONT. SUSTAINED WINDS OF 15 TO 25 MPH ARE EXPECTED WITH WIND GUSTS POTENTIALLY EXCEEDING 45 MPH. A WIND ADVISORY MEANS THAT STRONG...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES IN EXPOSED LOCATIONS. GUSTY WINDS COULD ALSO CAUSE SOME MINOR PROPERTY DAMAGE. $$ DEVOIR
000 WWUS71 KCTP 240140 NPWCTP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 840 PM EST SUN DEC 23 2007 ...GUSTY WINDS WILL CONTINUE OVERNIGHT... .GUSTY WINDS WILL CONTINUE OVERNIGHT...WITH WEST WINDS GUSTING TO 25 TO 35 MPH THROUGHOUT THE NIGHT. HOWEVER...THE THREAT FOR STRONG AND POTENTIALLY DAMAGING WINDS HAS DIMINISHED. PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046- 049>053-056>059-063>066-240245- /O.CAN.KCTP.WI.Y.0006.000000T0000Z-071224T0700Z/ WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON- CUMBERLAND-ADAMS-YORK-LANCASTER- 840 PM EST SUN DEC 23 2007 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS CANCELED THE WIND ADVISORY. THE COLD FRONT RESPONSIBLE FOR THIS AFTERNOON AND EVENINGS STRONG AND GUSTY WINDS HAS PUSHED EAST OF THE AREA. WINDS WILL CONTINUE TO BE GUSTY OVERNIGHT...AT TIMES GUSTING TO 25 TO 35 MPH. HOWEVER... THE THREAT FOR STRONG WINDS HAS DIMINISHED...AND THE WIND ADVISORY HAS BEEN CANCELED. $$ DEVOIR
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this wind advisory went out at Dec 23, 3:13 AM EST, 26 minutes earlier.
Area forecast discussion, Dec 23, 3:13 AM EST, 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 313 AM EST SUN DEC 23 2007 .SYNOPSIS... A STRONG COLD FRONT WILL RAIN AND WINDS TODAY. WINDS OVERNIGHT TONIGHT INTO EARLY CHRISTMAS EVE. THE LARGE SCALE PATTERN THEN SHOWS A SERIES OF STRONG PACIFIC WAVES DROPPING INTO THE WESTERN US AND HEIGHTS BUILDING OVER OUR REGION. ANTICYCLONES WILL DOMINATE OUR WEATHER FOR MOST OF THE COMING WEEK. && .NEAR TERM /UNTIL 11 AM THIS MORNING/... EXPOSED AREAS WILL BE BREEZY THIS MORNING. PROTECTED VALLEY LOCATIONS SHOW CALM CONDITIONS WHICH SHOULD ERODE LATER THIS MORNING. TEMPERATURES SHOULD RISE INTO THE 40S LATER THIS MORNING. A STRONG COLD FRONT TO OUR WEST WILL INCREASE THE CHANCE OF SHOWERS IN WESTERN AREAS BETWEEN 9 AND 11 AM. FOG AND PERIOD OF DRIZZLE ARE POSSIBLE IN EASTERN AREAS THROUGH 8-10 AM. THE THREAT OF LIGHT PASSING SHOWERS WILL INCREASE OVER EASTERN AREAS AS WILL THE SOUTH-SOUTHEASTERLY WINDS. TEMPERATURES COULD RISE TO NEAR 50 BY LATE MORNING IN SOME LOCATIONS. && .SHORT TERM /11 AM THIS MORNING THROUGH 6 PM MONDAY/... AS THE STRONG FRONT MOVES ACROSS THE REGION FROM WEST TO EAST...THE SOUTHEASTERLY WINDS WILL INCREASE. THERE COULD BE SOME GUSTS TO NEAR 30 MPH LATER THIS MORNING AND EARLY AFTERNOON. MOST AREAS AHEAD OF THE FRONT WILL SEE ONLY PATCH SHOWERS. TEMPERATURES WILL MAINLY BE IN THE 40S BUT COULD RISE TO THE 50S JUST AHEAD OF THE STRONGER SHOWERS AND THE COLD FRONT. A BAND OF STRONG RAIN SHOWERS...AND PERHAPS AN ISOLATED THUNDERSTORM..WILL MOVE FROM WEST TO EAST ACROSS THE STATE LATE THIS MORNING AND THIS AFTERNOON. A FEW HOURS OF MODERATE RAIN IS EXPECTED. A FEW THUNDERSTORMS COULD BRING SOME STRONG WINDS TO THE SURFACE. MOST AREAS WILL SEE 0.5 TO 1 INCH OF RAINFALL MAINLY WITH SHOWERS JUST AHEAD...ALONG AND BEHIND THE COLD FRONT. COLD AIR WILL RUSH IN BEHIND THE FRONT THIS AFTERNOON IN THE WEST AND THIS EVENING IN THE EAST. RESIDUAL SHOWERS SHOULD TURN TO SNOW SHOWERS IN THE WEST. IT WILL TURN SHARPLY COLDER THIS AFTERNOON AND TONIGHT. THERE WILL BE STRONG GUSTY WINDS. SOME OF THE RIDGE TOPS COULD SEE WIND GUSTS OVER 60 MPH LATER THIS EVENING. MOST AREAS WILL SEE THE POTENTIAL FOR ADVISORY CATEGORY WINDS WITH GUSTS IN THE 30 TO 40 MPH RANGE. WE CUT THE PRECIPITATION OFF FAST THIS EVENING. THE SREF PLUMES SHOW MOST MEMBERS WITH THE RAIN OVER BY 2100 UTC. MOST SHOW SOME SNOW IN WESTERN AREAS WITH A CHANCE OF SNOW SHOWERS IN CENTRAL AREAS. MOST AREAS SHOULD SEE ONLY SPRINKLES OR FLURRIES OVERNIGHT...EXCEPT FOR SNOW SHOWER PORTIONS OF NW PA AND THE HIGHER ELEVATIONS OF THE WESTERN MOUNTAINS. && .LONG TERM /MONDAY NIGHT THROUGH SATURDAY/... CHRISTMAS EVE SHOULD BE A BREEZY DAY WITH SEASONABLE TEMPERATURES. SNOW SHOWERS ARE POSSIBLE IN THE NORTHWESTERN COUNTIES DURING THE DAY AND INTO THE EVENING. THE WINDS SHOULD SLOWLY DIMINISH IN THE EVENING. HIGH PRESSURE SHOULD DOMINATE CHRISTMAS DAY WITH PARTLY SUNNY SKIES. TEMPERATURES MAINLY IN THE 30S AND 40S. THE HIGH PRESSURE WHICH WILL PROVIDE THE QUIET WEATHER FOR CHRISTMAS SHOULD DRIFT TO OUR EAST ALLOWING A WEAKENING PACIFIC FRONT INTO THE REGION WED-THUR. THIS COULD TRIGGER SOME LIGHT SNOW OR SNOW AND RAIN ACTIVITY. PRECIPITATION IN IN ABOUT 40 PERCENT OF THE ENSEMBLE MEMBERS. HIGH PRESSURE RAPIDLY BUILDS IN THU-FRI SO THESE TWO DAYS SHOULD BE RELATIVELY QUITE WEATHER WISE. THE NEXT BEST CHANCE OF RAIN OR SNOW AND RAIN IN THE ENSEMBLES IS FOR THE WEEKEND. MOST MEMBERS SHOW SOME CHANCE OF PRECIPITATION. MOST LIKELY SCENARIO IS A LOW MOVING UP FROM THE WEST AND INTO THE GREAT LAKES. TEMPERATURES APPEAR TO BE CLOSE TO NORMAL DURING THE COURSE OF THE WEEK UNTIL LATE IN THE WEEK WHEN THE ENSEMBLES HINT AT SLIGHTLY ABOVE NORMAL TEMPERATURES AHEAD OF THE POTENTIAL RAIN OR RAIN/SNOW EVENT AROUND THE WEEKEND. && .AVIATION /08Z SUNDAY THROUGH THURSDAY/... RELATIVELY WARMER SOUTHERLY WINDS WILL INCREASE THROUGH MID MORNING AS A FRONT APPROACHES THE AREA. NEAR THE SURFACE... SOUTHEAST WINDS WILL KEEP COOLER AIR TRAPPED SO LLWS WILL BE COMMON. WINDS FROM 170-180 DEGREES UP TO 40KTS ARE POSSIBLE FROM FL020 AND UP OVERNIGHT. THESE WINDS WILL MIX DOWN DURING THE DAY SUNDAY AS THE FRONT APPROACHES MAKING FOR QUITE A TURBULENT DAY. IFR CLOUDS WILL CONTINUE OVERNIGHT AS LOW LEVEL MOIST AIR IS TRAPPED UNDER THE BRISK WINDS ALOFT. ALSO...AS MILDER AIR DOES MAKE ITS WAY TO THE SURFACE...IT WILL OVERRUN LINGERING SLEET AND SNOW COVER. FOG IS POSSIBLE OVER THE HIGHER ELEVATION FIELDS. MOST OF THE RAIN ON SUNDAY SHOULD BE CONFINED TO THE FEW HOURS CLOSEST TO THE COLD FRONTAL PASSAGE...WHICH SHOULD BE AROUND 18-19Z IN THE WEST AND 22-23Z IN THE FAR EASTERN COS. BEHIND THE FRONT LATER SUN INTO SUN NIGHT...THE SFC WINDS WILL TURN WESTERLY...INCREASE AND BECOME QUITE GUSTY. THE WESTERLY UPSLOPE FLOW WILL KEEP LOWER CIGS AND PERHAPS SOME -SHSN IN THE HIGHER TERRAIN SITES OF KBFD/KJST BUT REMAINDER OF CWA WILL TRANSITION BACK TO VFR FOR MONDAY AND TUESDAY. && .CTP WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM NOON TODAY TO 2 AM EST MONDAY FOR PAZ004>006-010>012-017>019-025>028-034>037-041-042-045-046- 049>053-056>059-063>066. HIGH WIND WARNING FROM NOON TODAY TO 2 AM EST MONDAY FOR PAZ024-033. && SYNOPSIS...GRUMM NEAR TERM...RXR SHORT TERM...GRUMM LONG TERM...GRUMM AVIATION...RXR
Hazardous weather outlook, Dec 23, 3:24 AM EST, 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 324 AM EST SUN DEC 23 2007 PAZ004>006-010>012-017>019-025>028-034>037-041-042-045-046-049>053- 056>059-063>066-240830- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA- BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING-SULLIVAN- SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND- ADAMS-YORK-LANCASTER- 324 AM EST SUN DEC 23 2007 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 2 AM EST MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED DURING THIS PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ024-033-240830- CAMBRIA-SOMERSET- 324 AM EST SUN DEC 23 2007 ...HIGH WIND WARNING IN EFFECT FROM NOON TODAY TO 2 AM EST MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH WIND WARNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED DURING THIS PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 22, 9:28 PM EST | High Wind Watch | CTP | Adams, Bedford, Blair, Cambria, Cameron, Centre and 27 more | 6 hr |
| Dec 23, 3:39 AM EST | High Wind Warning | CTP | Adams, Bedford, Blair, Cambria, Centre, Columbia and 17 more | 15 hr |
Nearby
Wind Advisories in Pennsylvania, 2007Every wind advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.